Depo-Estradiol Overdose

While an overdose of Depo-Estradiol (estradiol cypionate) is not usually serious, you should still seek immediate medical attention if you think you have taken too much of this medication. An overdose on Depo-Estradiol could cause symptoms such as nausea, vomiting, and vaginal bleeding. Treatment for an Depo-Estradiol overdose will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.

An Overview of a Depo-Estradiol Overdose

Depo®-Estradiol (estradiol cypionate) is a prescription hormone replacement medication that comes in the form of an injection. Fortunately, overdoses with estrogen hormones (such as the one in Depo-Estradiol) are not usually serious.
 
If you happen to overdose on Depo-Estradiol, please seek immediate medical attention.
 

Effects of a Depo-Estradiol Overdose

A Depo-Estradiol overdose is unlikely to occur, for various reasons. First, it is usually injected at a healthcare provider's office, thus limiting the potential for an overdose. Also, an entire vial of Depo-Estradiol contains only 5 mg of estradiol cypionate, a dose that is within the Depo-Estradiol dosage recommendations.
 
While not typically dangerous, the effects of a Depo-Estradiol overdose may vary depending on a number of factors, including the Depo-Estradiol dosage and how it was taken. Even in cases where young children overdosed on estrogens similar to Depo-Estradiol, no serious problems occurred. Temporary vaginal bleeding is possible, but is not usually a sign of anything serious.
 
Estrogens (such as the one in Depo-Estradiol) can be irritating to the stomach, and an overdose may cause nausea and vomiting.
 

Treatment for a Depo-Estradiol Overdose

Treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary (although medical attention is still needed to rule out any problems).
 
Even though a Depo-Estradiol overdose is unlikely to cause serious problems, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Depo-Estradiol.
 
5 Ways to Improve Your Mood

Depo-Estradiol Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.